Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 183, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 18, 2004, 5:25 PM CDT for Clinton County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 5:25 PM CDT (22:25 UTC)
- Expired
- Jun 18, 2004, 6:15 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Clinton County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 1:40 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952 WUUS53 KLSX 182225 SVRLSX ILC027-182315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 525 PM CDT FRI JUN 18 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 615 PM CDT * AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CARLYLE...MOVING EAST AT 30 MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... SHATTUC BOULDER HUEY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3874 8947 3850 8948 3852 8914 3874 8914 $$ RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:30 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 18, 4:30 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 430 PM CDT FRI JUN 18 2004 .DISCUSSION... CURRENTLY AND FOR TNGT...CDFNT MOVG THRU FA ATTM...AND WITH COMBO OF OLD MCV FM LAST NITE/S CONVECTION MOVG OVHD AND ABILITY OF AREAS AHD OF FNT TO DESTABILIZE DESITE CLDS FOR MUCH OF DAY...HAS LED TO EXPLOSIVE TSTM DVLPMT ERL THIS AFTN. CDFNT WL SWEEP THRU MUCH OF FA ERL THIS EVNG AND WL TAKE MUCH OF THE TSTM ACTIVITY WITH IT. FNT IS XPCTD TO SLOW DOWN SIGFNTLY AS IT PUSHES INTO ERN OZARKS...PERHAPS EVEN STALL...AND WL RETAIN SLGT CHCS ACRS EXTRM S THRU THE NGT. OTRW...CANADIAN HI PRES WL BLD IN BHND FNT AND CLR SKIES OUT AND BRING IN MUCH LWR DWPTS...WITH RDGS AS LOW AS THE 40S SEEN MOVG INTO CNTRL IA THIS AFTN. 12Z MDLS IN GOOD AGRMT THRU THE NXT 60HRS WITH LO AMPLITUDE FLO CONTG THRU THE NXT SEVEN DAYS. SLGTLY NWLY UPR FLO WL GIVE WAY TO A ZONAL PTRN BY LATE SUN...THEN BCMG NWLY AGAIN BY LATE NXT WK. WUD XPCT TO SEE A RTRN TO AN ACTIVE WX PTRN BY LATE SUN AND THIS WL CONT FOR MUCH OF NXT WK AS A SERIES OF WK S/WV MOV THRU AND A SERIES OF FNTL BDRYS EITHER MOV THRU...OR LINGER ARND. DIFFS BTWN ETA AND GFS ON TIMING OF SUN SYS...AND WENT A COMP BTWN THEM...SLOWING DOWN THE FASTER ETA MOVMT A BIT...OTRW DECENT HARMONY BTWN MDLS TO ACCEPT A CONSENSUS SOLN. FOR SAT AND SAT NGT...CANADIAN HI PRES WL BE IN FIRM CONTROL...WITH LO HUMIDITIES AND NO PCPN. N-NE SFC WNDS AND A CIRRUS VEIL WL LIMIT MIXING HGTS FM AN ALREADY COOLED H850-950 LYR...AND WL SEE ABT AS COOL A DRY DAY AS ONE CAN GET FOR LATE JUNE. SIDED WITH WRMR MAV MAX TEMPS ON SAT...GUIDANCE BLEND USED FOR SAT NGT. FOR SUN AND SUN NGT...MOISTURE/INSTABILITY STARTS TO RTRN IN FORCE ON SUN...BUT FORCING XPCTD TO HOLD OFF TIL LATE SUN AFTN...THEREFORE PUSHED BACK THE POP TIMING TIL THEN. MDLS INCRSGLY IN AGRMT ON MCS EVENT EITHER LATE SUN NGT OR ERL MON FOR FA...SO BUMPED POPS UP THOSE PDS. FOR THE EXTDD PD (MON THRU FRI)...MAINTAINED LO CHC POPS THRU MUCH OF THIS PD WITH A FNT INVOF FA AND GOING FCST ALREADY HAD THEM IN THERE. SEASONABLE TEMPS XPCTD. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...SVR TSTM WATCH IN EFFECT FOR PARTS OF SE MO TIL 9 PM. .IL...SVR TSTM WATCH IN EFFECT FOR SW IL TIL 9 PM. && TES
Hazardous weather outlook, Jun 18, 4:11 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 411 PM CDT FRI JUN 18 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 411 PM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS PARTS OF EASTERN MISSOURI AND SOUTHWEST ILLINOIS AS A COLD FRONT INTERSECTS VERY UNSTABLE AIR. SOME STORMS MAY REACH SEVERE LIMITS... CONTAINING LARGE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH AND POSSIBLY TORNADOES. SPECIFICALLY...THE THUNDERSTORM THREAT COVERS AN AREA ALONG AND SOUTHEAST OF A LINE FROM CARLINVILLE ILLINOIS TO ST LOUIS TO POTOSI MISSOURI TO CENTERVILLE MISSOURI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SERIES OF COLD FRONTS WILL EITHER MOVE THROUGH THE AREA OR REMAIN STATIONARY ACROSS THE AREA BEGINNING LATE SUNDAY AND WILL CONTINUE THROUGH THURSDAY. THIS WILL CREATE A STEADY THUNDERSTORM THREAT FOR MUCH OF NEXT WEEK AS THESE FRONTS INTERSECT MOIST AND UNSTABLE AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY THIS EVENING ACROSS SOUTHWEST ILLINOIS...SOUTHEAST MISSOURI AND THE ST LOUIS METROPOLITAN AREA. TES
In the hours before
Special weather statement, Jun 18, 4:24 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 424 PM CDT FRI JUN 18 2004 ILC013-061-083-MOC099-183-189-510-182200- CALHOUN IL-GREENE IL-JEFFERSON-JERSEY IL-ST CHARLES-ST LOUIS- ST LOUIS CITY- 424 PM CDT FRI JUN 18 2004 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS... THE SEVERE WEATHER THREAT HAS ENDED ACROSS THE AREA...AND AS A RESULT SEVERE THUNDERSTORM WATCH #495 HAS BEEN CANCELLED. THE WATCH IS NO LONGER IN EFFECT FOR ST CHARLES...ST LOUIS... AND JEFFERSON COUNTIES IN MISSOURI ALONG WITH THE CITY OF ST LOUIS AND CALHOUN...GREENE...AND JERSEY COUNTIES IN ILLINOIS.
Special weather statement, Jun 18, 5:19 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 519 PM CDT FRI JUN 18 2004 ILC117-119-135-182300- MACOUPIN IL-MADISON IL-MONTGOMERY IL- 519 PM CDT FRI JUN 18 2004 ...SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF SOUTHWEST ILLINOIS... THE SEVERE WEATHER THREAT HAS ENDED ACROSS THE AREA...AND AS A RESULT SEVERE THUNDERSTORM WATCH #495 HAS BEEN CANCELLED. THE WATCH IS NO LONGER IN EFFECT FOR MACOUPIN...MONTGOMERY... AND MADISON COUNTIES IN ILLINOIS.
Local storm report, Jun 18, 5:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
521 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG SPARTA 38.15N 89.72W
06/18/2004 RANDOLPH IL EMERGENCY MNGR
POWER POLES AND LARGE TREE LIMBS DOWNED.
&&
TESLocal storm report, Jun 18, 5:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
521 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG SPARTA 38.15N 89.72W
06/18/2004 RANDOLPH IL EMERGENCY MNGR
POWER POLES AND LARGE TREE LIMBS DOWNED.
&&
TESLocal storm report, Jun 18, 5:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
522 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 SSE FESTUS 38.20N 90.39W
06/18/2004 JEFFERSON MO LAW ENFORCEMENT
TREES DOWNED ON POWER LINES
&&
TESLocal storm report, Jun 18, 5:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
522 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 SSE FESTUS 38.20N 90.39W
06/18/2004 JEFFERSON MO LAW ENFORCEMENT
TREES DOWNED ON POWER LINES
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:19 PM CDT | Tornado Warning | LSX | Monroe, Saint Clair | 41 min |
| Jun 18, 4:11 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair | 49 min |
| Jun 18, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.